MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 3
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic nephrectomy, event description: "this is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation." report from the sales rep: the surgeon noted that when inserting the second trocar(model name:unknown) as working port, the distal end of the cannula of the first trocar as camera port contacted the non-sharp tip of the obturator of the second trocar, causing the distal end of the first trocar to be fragmented inside abdominal cavity.On confirming the fragment, it was removed from patient.He/she determined that the fragment matched a missing portion on the cannula.The event trocar was replaced with new one, and the procedure was successfully completed.The second trocar without any fragments was disposed of.He/she cannot admit the obturator second trocar with a round-shaped and non-sharp tip contact with cannula of the first trocar without any angular points causes the incident because they don't get stuck in each other.Initial investigation report by aomori olympus: the event unit and one(1) fragment were returned to olympus and visually inspected.The distal end of the cannula was missing a portion.The returned fragment size was approx.4.5 mm x 7.0 mm.The fragment matched a missing portion on the cannula.The unit will be returned to amr for further evaluation.(b)(4).Type of intervention: na patient status: "no patient injury".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula tip.The root cause of the cannula tip fracture is likely external force applied on the tip in combination with lipid exposure.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6641562
Report Number2027111-2017-01829
Device Sequence Number613470
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)190819(30)01(10)1276900
Combination Product (Y/N)N
PMA/510(K) Number
3
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/19/2019
Device Model Number3
Device Catalogue Number3
Device Lot Number1276900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1